24 and hormonally deficient, I think

by Erin
(Norton, OH)

It all started with my excessive hair shedding last fall. I began to research all the possible causes of this shedding and noticed that it came after I took the birth control pill for one month. I now know how dangerous unnatural progestins can be. After taking the pill for a month last spring my periods have remained, yet they have become EXTREMELY light and scanty. They literally last only one full day with 2 days of spotting afterwards and the "full" day is still very light. I have always had around a 3 day period, however, they were never this light. I also suspect that I'm not ovulating which is not good for someone my age.

So now I'm confronted with the very complicated issue of getting my hormones back into balance. I'm taking it upon myself to find the true causes, since I've had little help from doctors. I had mild cervical dysplasia the last time I went to the doctor and requested them to test my hormones, which they discouraged because of the "inaccuracy" of the results.

I also had a severe panic attack in January of this year which sent me to the hospital. I KNOW something was not right, and since then I have completely changed my diet and been searching for reasons and ways to fix myself.

I used progesterone cream for the first time last month for possibly the last 4-5 days of my period (when I purchased my first bottle after reading Dr. Lee's book on pre-menopause). The period was still scanty as ever. Used it again this month for days 15-25 (it came early). I applied it only once daily as I am afraid the estrogen dominance might cause more hair shedding. I developed a strange rash on my upper chest and neck, which is not very red, and mainly is in the form of many pores being raised above the skin giving my skin a rough texture. It is not much bother but it still remains, although I'm now not using it (since it's the first half of my cycle).

Could this be an estrogen dominance symptom? Am I correct in using it for the 2nd half of my cycle?

My hope is that eventually my hormones will be "normal" again and that I will ovulate and that my period will be like it used to be. I'm not trying to have a child, but I feel that someone my age should still have that option. I feel that the scanty periods are a sign of low progesterone in the second half of my cycle when the endometrium is supposed to be building up.

I also hope that my anxiety, depression, and brain fog will become minimal. So far I have not had what I would call success, but I'm not done trying. Any input or encouragement on my situation would be appreciated!

Comments for 24 and hormonally deficient, I think

Click here to add your own comments

Mar 18, 2010
24 and hormonally deficient, I think
by: Wray

Hi Erin. How I wish the BC pill had never been invented! You were very lucky you only took it for a month, and noticed signs not all was well. If you want to see what it could have done to you if you had continued, please see this web page.

Panic attacks are a result of low progesterone and low GABA. GABA is one of our most calming neurotransmitters, progesterone activates the GABA receptor sites, which is why it has a calming affect on us. The actual symptoms come from excess adrenaline, this causes the heart to race, blood vessels to constrict, blood pressure to rise, the chest to tighten. A sharp drop in blood sugar can cause them too. You might like to read more about them on this web page.

Hair shedding can be caused by stress, and by excess oestrogen being converted into androgens. It's the androgens which actually cause it to shed. Progesterone does reverse this. The rash could be caused by oestrogen dominance or something in the cream to which you are allergic, please have a look at the ingredients. Any you are not sure of use this website which will explain what they are.

You are correct in thinking you should use the cream in the second half of your cycle. It can come early when first using progesterone, but usually settles after a month or two. If you want more info on how to use it,
please see this web page. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...